Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Diabetes

(4 Posts)
mrsmobbs Fri 24-May-13 21:57:22

My father in law who is 81 and injecting insulin has decided his sugar level is ok at 6 and just stopped injecting without his doctors advise. He is falling asleep all the time and we are having difficulty waking him just been round house and mi upset will try to talk to docs but anyone have any ideas if not taking his meds can do this

MrsMcGregor Fri 24-May-13 22:23:42

Is he Type 1 or 2? Do you mean is blood sugar was 6.0 when he lat did a finger prick? It's extremely dangerous to stop taking insulin. If his BG is high, then I would get medical assistance immediately. If its 6.0 then I don't know what I would o yo night but at the very least it ŵould be GP in the morning. Gosh, what a worry.

mrsmobbs Sat 25-May-13 07:52:02

He is type 2 and said that when he last did finger prick it was 6 so he did not take insulin, we think he has not taken it for a couple of days so yes we are going to see docs today trouble is he is a stubborn old bugger and unless mi does it he won't, trouble is she has Parkinson's and extremely needy so great weekend ahead but thanks for listening

MrsMcGregor Sat 25-May-13 07:54:39

Oh bless him. I do hope you can get things sorted out. It's hard to watch your parents getting old and not be as on the ball as they once were.

I'd have been extremely worried if he was T1 and not injecting. Don't suppose it's any better for T2 to miss a dose but I don't know enough about T2.

Good luck.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now